MAUDE Adverse Event Report: DEPUY SPINE INC PIPELINE LS DILATOR HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC PIPELINE LS DILATOR HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 287105015
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon was completing a combined case with both viper prime and expedium.The patient had very hard bone and during the process, two viper prime dilator holders were damaged at the distal end tip as well as the polyaxial screwdriver tip broke (the screw was removed) and the torque drive was stripped.There were no patient consequences, no patient info was collected and there was no delay.No additional information provided for reporting.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that pipeline ls dilator holder had bent.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pipeline ls dilator holder would contribute to the complained device issue.Based on the investigation findings, component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for pipeline ls dilator holder was conducted identifying that lot number kw1843336 released in one batch.Batch1: lot qty of (b)(4) units were released nov 29, 2018 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PIPELINE LS DILATOR HOLDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
50461 west pontiac trail
wixom, MI 48393
3035526892
MDR Report Key20688768
Report Number1526439-2024-02837
Device Sequence Number17939032
Product Code LXH
UDI-Device Identifier10705034217604
UDI-Public(01)10705034217604(10)KW1843336
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number287105015
Device Lot NumberKW1843336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer11/19/2024
11/27/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date11/20/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown